MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71332754
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, despite several attempts, the r3 liner could not be inserted in the cup.A second liner (a s+n backup device) fit in the first attempt.A surgical delay of 30 min or less was reported.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device has minor scratches on the surface of device.The device shows signs of extensive use.A functional evaluation confirmed that the mating part fails to insert properly, which would cause the device not to function as intended.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.The potential probable causes for this event could include but not limited to a user or procedural error.Based on this investigation, the need for corrective action is not indicated.Without the actual products involved and/or device information, our investigation cannot proceed.If this device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.Results of investigation corrected.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device has minor scratches on the surface of device.The device shows signs of extensive use.A functional evaluation confirmed that the mating part fails to insert properly, which would cause the device not to function as intended.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10956323
Report Number1020279-2020-07042
Device Sequence Number3189552
Product Code JDI
UDI-Device Identifier03596010597991
UDI-Public03596010597991
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71332754
Device Catalogue Number71332754
Device Lot Number20GM16485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer06/07/2021
06/10/2021
Initial Report FDA Received Date12/06/2020
Supplement Report FDA Received Date06/09/2021
06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R3 0 HOLE ACET SHELL 54MM/71331854/20BM12829; R3 0 HOLE ACET SHELL 54MM/71331854/20BM12829